ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1B407 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent a caesarean section for pregnancy procedure on (b)(6) 2025 and barbed suture was used.During surgery, the suture was detached from the needle.The doctor said there was a problem with his needle technique.The suture was detached from the needle when suturing the second layer of the myometrium.It was not a control release needle.The product was used on the second layer of the myometrium.Additional suture was performed to complete the case.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.Additional h3 investigation summary: the product was returned to ethicon for evaluation.One detached needle and needle suture piece outside its packaging that pertain to the product code sxpp1b407 were received for analysis.During the visual inspection of the needle, the swage and attachment area were noted with excessive pressure.The barrel hole was examined under magnification and remnant suture was observed.Additionally, the suture end is severely cut, resulting in a clip off defect.Based on the information currently available, clip off was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.